MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE

AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE
Model Number KD-10Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoxia (1918); Perforation (2001); Pancreatitis (4481)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "balloon enteroscopy-assisted endoscopic retrograde cholangiopancreatography for the treatment of common bile duct stones in patients with roux-en-y gastrectomy: outcomes and factors affecting complete stone extraction." this retrospective study investigated the treatment outcomes and potential factors affecting complete stone extraction in 79 patients.The initial success rates of reaching the papilla of vater, biliary cannulation, and biliary intervention, including complete stone extraction or biliary stent placement, were 92%, 81%, and 78%, respectively.The multivariate analysis indicated that the largest cbd diameter = 14 mm (odds ratio (or), 0.04; 95% confidence interval (ci), 0.01¿0.58) and retroflex position (or, 6.43; 95% ci, 1.12¿36.81) were independent predictive factors affecting complete stone extraction achievement.This study concludes that therapeutic sdbe-ercp for cbd stones in a relatively elderly ryg cohort, was effective and safe.Type of adverse events/number of patients.Mild perforation - 1 patient.Moderate perforation - 1 patient.Mild pancreatitis - 1 patient.Mild hypoxia - 1 patient.This was a multi-center retrospective study conducted in three tertiary hospitals.This literature article requires 8 reports.The related patient identifiers are as follows: (b)(6)/pr-v220q/ae.(b)(6)/kd-10q-1/ae.(b)(6)/fg-v425pr/ae.(b)(6)/bml-v437qr-30/ae.(b)(6)/pr-v220q/hypoxia for 83-year-old.(b)(6)/kd-10q-1/hypoxia for 83-year-old.(b)(6)/fg-v425pr/hypoxia for 83-year-old.(b)(6)/bml-v437qr-30/hypoxia for 83-year-old.This medwatch is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to d8 and g2 to provide information that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
PRECUTTING KNIFE
Common Device Name
PRE-CUTTING KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16127835
Report Number9614641-2023-00017
Device Sequence Number3238294
Product Code KNS
UDI-Device Identifier04953170038051
UDI-Public04953170038051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-10Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS: ENTEROSCOPE (EI-530B OR EI-580BT); NON-OLYMPUS: SPHINCTEROTOME (ROTACUTII)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown